Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 6, 2006, 4:05 AM CDT. It took effect at Jul 6, 2006, 3:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 4:05 AM CDT (09:05 UTC)
- In effect from
- Jul 6, 2006, 3:00 PM CDT
- Expired
- Jul 6, 2006, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 060905 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 405 AM CDT THU JUL 6 2006 ...WINDY AND HOT TODAY ACROSS AN AREA ALREADY STRICKEN BY DANGEROUSLY DRY CONDITIONS... .A LOW PRESSURE SYSTEM CHURNING OVER THE ROCKY MOUNTAINS WILL SPREAD MUCH ABOVE NORMAL TEMPERATURES ACROSS THE WESTERN AND CENTRAL PORTIONS OF SOUTH DAKOTA TODAY. SOUTH WINDS AHEAD OF THIS LOW WILL ALSO INCREASE IN SPEED TO BETWEEN 15 AND 30 MPH BY THIS AFTERNOON. THE COMBINATION OF HOT TEMPERATURES WITH WINDY AND DRY CONDITIONS RESULTS IN RED FLAG WARNING CRITERIA ACROSS NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND THIS EVENING. SDZ268-269-061715- /O.NEW.KABR.FW.W.0003.060706T2000Z-060707T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 405 AM CDT THU JUL 6 2006 /305 AM MDT THU JUL 6 2006/ ...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS BY EARLY THIS AFTERNOON...AS TEMPERATURES INCREASE INTO THE 90S. THE LACK OF ADEQUATE LOW LEVEL MOISTURE ACROSS NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON WILL LEAVE RELATIVE HUMIDITIES AT 20 PERCENT OR LESS...WHICH CREATES THE POTENTIAL FOR GRASSLAND FIRES TO GROW OUT OF CONTROL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ DORN
2 follow-up statements
000 WWUS83 KABR 062242 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 542 PM CDT THU JUL 6 2006 .LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL CONTINUE TO PROMOTE GUSTY WINDS...HOT TEMPERATURES...AND LOW RELATIVE HUMIDITIES INTO THE EVENING HOURS. SDZ268-269-070200- /O.CON.KABR.FW.W.0003.000000T0000Z-060707T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 542 PM CDT THU JUL 6 2006 /442 PM MDT THU JUL 6 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH...AND EVEN HIGHER GUSTS WILL CONTINUE ACROSS THE REGION INTO THE EARLY EVENING HOURS. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND TEMPERATURES AROUND 90 WILL CONTINUE TO SUPPORT STRONG FIRE GROWTH POTENTIAL. BY MID TO LATE EVENING THE WINDS WILL BEGIN SUBSIDING AND THE RELATIVE HUMIDITY WILL BE ON THE INCREASE AS THE TEMPERATURES FALL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ TDK
000 WWUS83 KABR 070222 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 922 PM CDT THU JUL 6 2006 SDZ268-269-070330- /O.EXP.KABR.FW.W.0003.000000T0000Z-060707T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 922 PM CDT THU JUL 6 2006 /822 PM MDT THU JUL 6 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS ARE DECREASING...TEMPERATURES ARE FALLING...AND THE RELATIVE HUMIDITY IS INCREASING THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 6, 3:43 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 6, 3:43 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
343 AM CDT THU JUL 6 2006
.SHORT TERM...FORECAST CHALLENGES INCLUDE RED FLAG WARNING
CRITERIA ACROSS NORTH CENTRAL SOUTH DAKOTA...ALONG WITH TEMPS AND
PRECIP CHANCES TONIGHT THROUGH FRIDAY NIGHT.
CURRENTLY OBSERVING SURFACE HIGH PRESSURE CENTERED ACROSS
MINNESOTA AND IOWA. RETURN FLOW HAS SET UP AS LEE SIDE TROF
DEEPENS FROM APPROACHING UPPER CIRCULATION CENTER OVER WESTERN MONTANA.
COMPARED TO 24 HOURS AGO...THE SHORT RANGE FORECAST SOLUTION
REMAINS RELATIVELY UNCHANGED. HAVE BEEN ABLE TO SURE UP THE NEED
FOR A RED FLAG WARNING ACROSS FIRE WEATHER ZONES 268 AND 269 THIS
AFTERNOON/EVENING AS LOW LEVEL THERMAL RIDGE ROLLS OVER INTO THE
CENTRAL AND NORTH CENTRAL PORTIONS OF SOUTH DAKOTA. THE NEEDED LOW
LEVEL MOISTURE TO HELP KEEP RH VALUES ABOVE CRITICAL VALUES FOR
RFW APPEARS TO REMAIN OFF TO THE WEST IN/CLOSER TO THE SURFACE
TROF WHICH WILL BE POSITIONED RIGHT ALONG THE BORDER OF THE
DAKOTAS AND MONTANA.
HOWEVER...LATER TONIGHT THE LOW LEVEL JET REFOCUSES ON THE DAKOTAS
AND BRINGS WITH IT A GOOD FETCH OF LOW LEVEL MOISTURE FROM 850HPA
TO 700HPA. WITH A WEAK WAVE PROGGED TO SKIRT THE BORDER OF THE
DAKOTAS IN CONJUNCTION WITH THIS RIBBON OF HIGHER MOISTURE...HAVE
OPTED TO INTRODUCE A 20 POP ACROSS THE NORTHERN TIER COUNTIES
THROUGH TIME...STARTING THIS EVENING OUT WEST AND GRADUALLY
TRANSITIONING EAST TO MINNESOTA DURING THE MORNING HOURS ON
FRIDAY. NO CHANGES MADE TO THE WX/POP GRIDS FOR FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT WITH THE BEST LOOKING WAVE AND SURFACE TROF
TRANSLATING THE FA AT THAT TIME.
STILL LOOKS RATHER HOT FOR FRIDAY WITH 850HPA TEMPS STILL PROGGED
TO EXCEED 25C ACROSS THE WESTERN HALF OF THE FA. BY SATURDAY...A
LITTLE RELIEF APPEARS TO BE IN STORE AS 850HPA TEMPS COOL DOWN TO
AROUND 20C ACROSS MUCH OF THE FA.
.LONG TERM...SUNDAY THROUGH THURSDAY
MEDIUM RANGE MODELS ARE STILL IN PRETTY GOOD AGREEMENT. FEATURE OF
NOTE IS WESTERN RIDGE THAT CONTINUES IN PLACE THROUGH THIS PERIOD.
AN UPPER H5 WAVE MOVES THROUGH THE RIDGE AND APPROACHES THIS AREA BY
TUESDAY. THERE IS SOME DIFFERENCE IN TIMING BETWEEN MODELS. LIKE
THE GFS SOLUTION OF A WEAKENING WAVE AS IT APPROACHES BUT STILL
STRONG ENOUGH TO BRING A GOOD SURFACE SOUTHERLY FLOW AND SET OFF A
STRONG LOW LEVEL JET MONDAY NIGHT. GFS IS A LITTLE SLOWER THAN THIS
AND DGEX SEEMS WAY TOO FAST SO WENT WITH A MIDDLE GROUND. DID
INCREASE THE AFFECTED AREA TO THE WEST SOME. WILL NEED TO WATCH
FUTURE MODEL RUNS TO GET TIMING CORRECT. TEMPERATURES WERE LEFT
PRETTY MUCH ALONE. SOME VERY WARM DAYS ARE ON TAP IN THIS AREA NEXT
WEEK.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR UPPER CHEYENNE-UPPER
MISSOURI COTEAU.
MN...NONE.
&&
DORN/KEEFEHazardous weather outlook, Jul 5, 5:03 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CDT WED JUL 5 2006 MNZ039-046-SDZ004>011-016>023-034>037-045-048-051-061015- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 503 AM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-061015- CORSON-DEWEY- 403 AM MDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX IS IN THE VERY HIGH FIRE DANGER CATEGORY FOR THIS AFTERNOON/EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GRASSLAND FIRE DANGER INDEX OUTLOOK FOR THURSDAY IS EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-061015- STANLEY- 403 AM MDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GRASSLAND FIRE DANGER INDEX OUTLOOK FOR THURSDAY IS EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.